MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number SR-OX2032CA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported an incident where the tip of a catheter broke off from the hub inside a patient, and the tip was subsequently removed.Additional information received on 08 apr 2025: from the nurse manager includes the following details: on (b)(6) 2025, the patient was brought to the operating room for a left radial percutaneous fixation procedure to insert a pin on the right side and apply a splint on the left side.An iv was administered during the procedure.On (b)(6) 2025, the primary nurse removed the iv and discovered that the catheter had broken off inside the patient's arm.The entire catheter was broken inside the patient's arm, except for less than 1mm remaining on the hub.An ultrasound revealed the catheter in the upper arm, 1 cm deep.An emergency incision and drainage procedure were performed to remove the catheter.The patient received two stitches, experienced minimal blood loss, and remained stable before and after the procedure.The patient was discharged the same day.

Brand Name
TERUMO SURFLO INTRAVENOUS CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
MDR Report Key21980051
Report Number2243441-2025-00020
Device Sequence Number13035439
Product Code FOZ
UDI-Device Identifier34806017512256
UDI-Public(01)34806017512256(17)270531(10)220618SD
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section F) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSR-OX2032CA
Device Catalogue NumberN/A
Device Lot Number220618SD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/07/2025
Device Age33 MO
Event Location Hospital
Date Report to Manufacturer05/07/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/07/2025